Alert archive / New York / Frost Advisories in 2005

Frost Advisory 3, NWS Albany, NY

September 27, 20054 counties in New York

NWS Albany, NY issued this frost advisory at Sep 27, 2005, 3:17 AM EDT for 4 counties in New York. It took effect at Sep 28, 2005, 3:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Sep 27, 2005, 3:17 AM EDT (07:17 UTC)
In effect from
Sep 28, 2005, 3:00 AM EDT
Expired
Sep 28, 2005, 7:00 AM EDT
In force
4 hr
Issued by
NWS Albany, NY

Counties Hamilton County, NY, Herkimer County, NY, Warren County, NY, Washington County, NY

The radar

The Albany radar (KENX), 101 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2005-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 329 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2005-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 404 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
329 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
598 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
404 m²/s²
0-3 km storm-relative helicity
535 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KALY 270717
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
317 AM EDT TUE SEP 27 2005


NYZ032-033-042-043-272030-
/X.NEW.KALY.FR.Y.0003.050928T0700Z-050928T1100Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
WARRENSBURG...WHITEHALL...GRANVILLE
317 AM EDT TUE SEP 27 2005

...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST
ADVISORY FOR THE SOUTHERN ADIRONDACKS...WHICH IS IN EFFECT FROM 3
AM TO 7 AM EDT WEDNESDAY.

THE COMBINATION OF CLEAR SKIES...LIGHT WINDS AND A COOL AIRMASS IN
PLACE ACROSS THE REGION WILL ALLOW TEMPERATURES TO FALL QUICKLY
AFTER SUNSET. TEMPERATURES LATE TONIGHT WILL DROP INTO THE MID 30S
RESULTING IN AREAS OF FROST.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
1 follow-up statement
000 
WWUS71 KALY 272006
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
406 PM EDT TUE SEP 27 2005

NYZ032-033-042-043-280415-
/X.CON.KALY.FR.Y.0003.050928T0700Z-050928T1100Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
WARRENSBURG...WHITEHALL...GRANVILLE
406 PM EDT TUE SEP 27 2005

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM EDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM EDT
WEDNESDAY. 

THE COMBINATION OF CLEAR SKIES...LIGHT WINDS AND A COOL AIRMASS
IN PLACE ACROSS THE REGION WILL ALLOW TEMPERATURES TO FALL
QUICKLY AFTER SUNSET. TEMPERATURES LATE TONIGHT WILL DROP INTO
THE MID 30S RESULTING IN AREAS OF FROST.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this frost advisory went out at Sep 26, 3:50 PM EDT, 11 hours 27 minutes earlier.

Area forecast discussion, Sep 26, 3:50 PM EDT, 11 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
350 PM EDT MON SEP 26 2005

.SYNOPSIS...
SURFACE LOW PRETTY MUCH ON TARGET WITH CENTER LOCATED NEAR OTTAWA
CANADA AT 18Z WITH SHOWERS ASSOCIATED WITH TRAILING COLD FRONT
SPREAD OVER ALL BUT THE SOUTHEAST PART OF THE FORECAST AREA.
REMAINS OF RITA PRETTY MUCH INTEGRATED INTO EXTRATROPICAL FRONTAL
SYSTEM EXTENDING SOUTH FROM THE SURFACE LOW ALONG THE APPALACHIANS
TO GEORGIA. SURFACE HIGH DOMINATES THE CENTRAL AND NORTHERN PLAINS
WITH A LOW AND ASSOCIATED UPPER TROF IN THE PACIFIC COAST. BROAD
AND SHALLOW UPPER TROF OVER THE GREAT LAKES AREA WITH A SHALLOW
RIDGE NORTH OF A 500 HPA HIGH OVER TEXAS.

.SHORT TERM (TODAY THROUGH TUESDAY NIGHT)...
MODELS SLIDE THE FRONTAL SYSTEM EASTWARD ACROSS THE FORECAST AREA
THIS AFTERNOON AND EVENING WITH THE PRECIP PRETTY MUCH OUT OF THE
AREA BY 03Z. THE SURFACE HIGH LOCATED IN THE GREAT PLAINS EDGES
EAST AND SHOULD CLEAR SKIES OUT AFTER MIDNIGHT FROM NORTHWEST
TO SOUTHEAST. MOS GUIDANCE KEEPS UP WINDS OVERNIGHT WHICH WILL
PRECLUDE RADIATIONAL COOLING SO NO FOG IN THE PICTURE TONIGHT.
COOLER AIR WILL FLOW INTO THE REGION TUESDAY MORNING WHICH WILL
SOMEWHAT OFFSET THE SUNSHINE AND FELT THE NAM MOS HAD A BIT
BETTER GRIP ON THE MAX TEMPS THAN THE GFS...WITH HIGHS MOSTLY
IN THE 60S WITH A FEW LOW 70S IN OUR SOUTHERN ZONES. THE HIGH
CONTINUES TO MOVE EAST TO CENTER OVER THE REGION BY TUESDAY
EVENING...AND WITH CLEAR SKIES AND CALM WINDS TEMPERATURES WILL
TAKE A NOSEDIVE ONCE THE SUN GOES DOWN. LOWS TUESDAY NIGHT INTO
EARLY WEDNESDAY WILL DROP INTO THE UPPER 30S NORTH AND OVER
HIGHER ELEVATIONS IN THE CATSKILLS...GREEN MOUNTAINS...AND
BERKSHIRES. HAVE GONE A BIT ABOVE GUIDANCE OVER OUR NORTHERN
ADIRONDACK ZONES WITH EXPECTED EFFECT OF MOISTURE FROM TREES AND
HEAT FROM THE NUMEROUS LAKES IN THAT AREA. WON/T RULE OUT FROST
OVER THIS AREA IN THE WEE SMALL HOURS BUT FEEL IF AN ADVISORY
IS WARRANTED THAT AN EARLY MORNING ISSUANCE WILL PROVIDE PLENTY
OF LEAD TIME. WOULD SUSPECT THAT TOMATOES IN THAT REGION HAVE
EITHER ALREADY BEEN KILLED OR THAT GARDENERS ARE PREPARED TO
TAKE PROTECTIVE MEASURES ANYHOW.

&&

.LONG TERM (WEDNESDAY THROUGH MONDAY)...
ON WEDNESDAY THE HIGH WILL SLIDE EAST INTO THE ATLANTIC AS A
SURFACE TROF MOVES INTO THE OHIO VALLEY. THE TWO WILL SET UP
A SOUTHERLY CIRCULATION AROUND THE SOUTH AND WEST OF THE HIGH
BRINGING WARM AIR IN OFF THE OCEAN WHICH IS NEAR ITS MAXIMUM
TEMPERATURE AT THIS TIME OF YEAR...SO TEMPERATURES WILL ROCKET
UP FROM THE 30S AND 40S AT DAYBREAK INTO THE UPPER 60S AND LOW
70S BY AFTERNOON...NOT BAD FOR THIS TIME OF THE YEAR. THE
SUMMER-LIKE WEATHER WILL BE BRIEF AS THE FRONTAL SYSTEM
MOVES INTO WESTERN NEW YORK LATE WEDNESDAY EVENING AND ZIPS
ACROSS THE EMPIRE STATE DURING THE MIDDLE OF THE NIGHT WITH
FRONT JUST EAST OF THE HUDSON RIVER BY 12Z THURSDAY. BY NOON
THURSDAY THE FRONT IS WELL TO THE EAST OF THE FORECAST AREA
AS ANOTHER HIGH CHASES AFTER IT FROM THE MISSISSIPPI VALLEY.
THE DOOR OPENS ONCE AGAIN FOR SOME MORE CANADIAN AIR AND
WE MAY POSSIBLY GET A FREEZE IN THE ADIRONDACKS AND THE
HIGHER ELEVATIONS OF OUR VERMONT ZONES FRIDAY MORNING.
THE HIGH MOVES EAST TO DELAWARE BY EARLY FRIDAY AFTERNOON
AND CONTINUES INTO THE ATLANTIC FRIDAY NIGHT BUT EXTENDS
FAR ENOUGH WEST TO KEEP OUR WEATHER DRY OVER THE WEEK END.
A CANADIAN HIGH AND A LOW OVER THE MARITIMES TEAM UP TO
DROP A BACKDOOR COLD FRONT THROUGH THE REGION ON MONDAY.

&&

.AVIATION...
MVFR TO IFR CONDITIONS WITH MOUNTAINS OBSCURED LATE THIS
AFTERNOON AND EARLY THIS EVENING DUE TO LOW CLOUDS...RAIN...
AND MIST. CONDITIONS WILL IMPROVE LATER THIS EVENING FROM
NORTHWEST TO SOUTHEAST AND THE ENTIRE AREA SHOULD ENJOY
VFR CONDITIONS TUESDAY AND TUESDAY EVENING. THE WEATHER
WILL BE FAVORABLE FOR RADIATIONAL COOLING TUESDAY NIGHT
SO FOG WILL RESULT IN LOCALIZED MVFR TO IFR VISIBILITY
AFTER MIDNIGHT ESPECIALLY IN VALLEYS AND CLOSE TO BODIES
OF WATER. THE FOG WILL DISSIPATE AN HOUR OR TWO AFTER
SUNRISE.

&&

.HYDROLOGY...
SOME AREAS NORTH AND WEST OF ALBANY HAVE HAD AS MUCH AS AN INCH
OF BADLY NEEDED RAIN. ONE TO TWO INCHES IS POSSIBLE FROM THE
MOHAWK VALLEY TO THE ADIRONDACKS WITH LOWER AMOUNTS FARTHER
SOUTH AND EAST. IT APPEARS THE BONE DRY HOUSATONIC VALLEY WILL
ONLY GET HALF TO THREE QUARTERS OF AN INCH...ENOUGH TO GREEN UP
THE GRASS. NO FLOODING IS EXPECTED SAVE SOME PONDING OF WATER
ON ROADS AND PARKING AREAS. IT HAS BEEN VERY DRY THIS MONTH...WITH
MUCH OF THE REGION HAVE A ONE TO TWO INCH DEFICIT OF RAINFALL.
WITH HIGH PRESSURE BUILDING BACK INTO THE REGION TUESDAY...DRY
WEATHER WILL RETURN. LOOKING THROUGH THE END OF THE WEEK...IT
LOOKS LIKE THE SYSTEM THURSDAY WILL BRING ABOUT A HALF INCH OF
RAIN TO THE REGION.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...NONE.
VT...NONE.

&&

SHORT TERM...LONG TERM...RCK
AVIATION...RCK
HYDROLOGY...RCK
Hazardous weather outlook, Sep 26, 7:32 PM EDT, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
732 PM EDT MON SEP 26 2005

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-271100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
732 PM EDT MON SEP 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Frost Advisories in New York, 2005Every frost advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.